Alert archive / New Jersey / Flash Flood Warnings in 2006

Flash Flood Warning 23, NWS New York, NY

July 22, 2006Essex County, Passaic County, New Jersey

NWS New York, NY issued this flash flood warning at Jul 22, 2006, 5:05 PM EDT for Essex County, Passaic County, New Jersey. It was in force for 115 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 22, 2006, 5:05 PM EDT (21:05 UTC)
Expired
Jul 22, 2006, 7:00 PM EDT
In force
115 min
Issued by
NWS New York, NY
Area
Counties, with a storm outline in the text

Counties Essex County, NJ, Passaic County, NJ

The radar

The Philadelphia radar (KDIX), 107 km from the middle of the area, began a volume at 21:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 22, 5:25 PM EDTFLASH FLOODGarfield, NJWATER RESCUES FROM ROADWAY FLOODING.
Jul 22, 5:25 PM EDTFLASH FLOODPaterson, NJWATER RESCUES FROM ROADWAY FLOODING
Jul 22, 5:30 PM EDTFLOODFairfield, NJSTREET FLOODING. ROAD CLOSURES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 9.1 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2006-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1349 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2006-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1349 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
520 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.4
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KOKX 222106
FFWOKX
NJC013-031-222300-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE UPTON NY
505 PM EDT SAT JUL 22 2006

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN PASSAIC COUNTY IN NORTHEAST NEW JERSEY...
  NORTHWESTERN ESSEX COUNTY IN NORTHEAST NEW JERSEY...

* UNTIL 700 PM EDT...

* AT 502 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  MORE THUNDERSTORMS WITH HEAVY RAIN MOVING OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PATERSON...
  PASSAIC...HAWTHORNE...FAIRFIELD AND CALDWELL.

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. 
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. 
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE 
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS 
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY 
AUTOMOBILE.

LAT...LON 4096 7413 4086 7410 4080 7436 4091 7438

$$

GOODMAN
2 follow-up statements
000 
WGUS71 KOKX 222205
FFSOKX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
604 PM EDT SAT JUL 22 2006

NJC013-031-222300-
ESSEX NJ-PASSAIC NJ-
604 PM EDT SAT JUL 22 2006

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM EDT FOR
SOUTHEASTERN PASSAIC AND NORTHWESTERN ESSEX COUNTIES...

AT 557 PM EDT...THUNDERSTORMS CONTINUED TO MOVE OVER THE WARNED 
AREA. ADDITIONAL RAINFALL OF UP TO AN INCH IS POSSIBLE IN THE NEXT 
HOUR...WITH ISOLATED RAINFALL TOTALS OF 3 TO 4 INCHES ESPECIALLY 
FROM WAYNE SOUTHWEST ALONG INTERSTATE 80 TOWARD FAIRFIELD. AT 522 
PM...WATER RESCUES WERE TAKING PLACE IN THE CITY OF PATERSON. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PATERSON...
HAWTHORNE AND FAIRFIELD.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL 
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.

LAT...LON 4096 7413 4086 7410 4080 7436 4091 7438

$$

GOODMAN
000 
WGUS71 KOKX 222257
FFSOKX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
657 PM EDT SAT JUL 22 2006

NJC013-031-222307-
ESSEX NJ-PASSAIC NJ-
657 PM EDT SAT JUL 22 2006

...THE FLASH FLOOD WARNING FOR SOUTHEASTERN PASSAIC AND NORTHWESTERN
ESSEX COUNTIES EXPIRES AT 700 PM EDT...

HEAVY RAIN HAS MOVED OUT OF THE AREA. THEREFORE THE FLASH FLOOD 
WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 4096 7413 4086 7410 4080 7436 4091 7438

$$

GOODMAN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 22, 3:03 PM EDT, 2 hours 2 minutes earlier.

Area forecast discussion, Jul 22, 3:03 PM EDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
303 PM EDT SAT JUL 22 2006

.NEAR TERM (REST OF THIS AFTERNOON THROUGH TONIGHT)...
SEVERE THUNDERSTORM AND FLASH FLOOD WATCHES NOW IN EFFECT FOR
VIRTUALLY ALL OF THE CWA EXCEPT FAR EASTERN SECTIONS.
DESPITE CLOUDINESS...TEMPS IN NYC AND NORTHEAST NJ ARE ALMOST NEAR
THE 12Z OKX SOUNDING CONVECTIVE TEMP OF 82 SO WE ARE GETTING CLOSE
TO PRIMED FOR SEVERE WX. GIVEN DEEP LAYER EFFECTIVE SHEAR OF 30-35
KT...MAIN THREAT APPEARS TO BE DAMAGING WIND GUSTS VIA SMALL BOWING
SEGMENTS...BUT THERE COULD BE AN ISOLATED SUPERCELL CAPABLE OF
PRODUCING A TORNADO GIVEN CURRENT 0-1 KM SHEAR OF 15-20 KT...0-3 KM
CAPE APPROACHING 1OO J/KG AND LOW LCL OF 600 METERS PER SPC
MESOANALYSIS...NOT QUITE AS ROBUST AS THE INGREDIENTS ON JULY 12TH
BUT CLOSE ENOUGH TO GIVE US CONCERN. CURRENTLY WATCHING CELLS ALONG
EASTERN EDGE OF CLEAR SLOT/PSEUDO WARM FRONT MOVING INTO NORTHWEST
NJ...WHICH HAVE SHOWN SOME SUPERCELL CHARACTERISTICS AS OF 230 PM.
MAIN SHOW MAY COME TOWARD EVENING WITH STORMS DEVELOPING IN CLEAR
SLOT FROM ABE-BWI OR VIA CONVECTION ALONG COLD FRONT IN CENTRAL PA.

WE ARE ALSO CONCERNED ABOUT POTENTIAL FOR FLASH FLOODING TONIGHT
WITH VERY MOIST AIRMASS IN PLACE WITH PWAT AROUND 2 INCHES...
STEERING FLOW ALIGNED NEARLY PARALLEL WITH APPROACHING COLD FRONT
AND MBE VECTORS DECREASING TO UNDER 10 KT AS LLJ INTENSIFIES.
AREAL QPF OF 1-2 INCHES WITH SOME AREAS CHIMING IN AT 4 INCHES WHERE
TRAINING TAKES PLACE NOT OUT OF THE QUESTION...ESPECIALLY FROM NYC
INTO THE LOWER HUDSON VALLEY.

SPECIAL 18Z SOUNDING WAS LAUNCHED TO GIVE US A BETTER HANDLE ON
NEAR-STORM ENVIRONMENT THROUGH TONIGHT.

LOW LIFTS TO THE NORTH LATE TONIGHT...WITH THE TRAILING COLD FRONT
PUSHING SLOWLY ACROSS THE TRI-STATE AREA. RAIN CHANCES WILL SLOWLY
DIMINISH FROM WEST TO EAST FROM LATE EVENING ON.
&&

.SHORT TERM (SUNDAY THROUGH TUESDAY)...THERE COULD BE A CHANCE OF
MORNING SHOWERS THROUGHOUT WITH COLD FRONT PLODDING ALONG JUST EAST
OF THE AREA AND UPPER TROUGH YET TO PASS THROUGH...HAVE ALSO
LINGERED THIS CHANCE INTO THE AFTERNOON ACROSS FAR EASTERN LONG
ISLAND AND CT. FAIR/DRY WX TO FOLLOW FOR SUN NIGHT INTO TUE AS HIGH
PRESSURE BUILDS IN FROM THE WEST...WITH TEMPS NEAR OR JUST A TOUCH
ABOVE NORMAL BUT WITH MORE COMFORTABLE HEAT INDICES AS DEWPOINTS
DROP INTO THE UPPER 50S AND LOWER 60S...MUCH LOWER THAN OUR CURRENT
MUGGY LOWER 70S.
&&

.LONG TERM (TUESDAY NIGHT THROUGH SATURDAY)...SURFACE RIDGING MOVES
OFFSHORE EARLY IN THE PERIOD...ALLOWING A SOUTHERN STREAM SHORTWAVE
AND ASSOCIATED WEAK WARM FRONT/FRONTAL WAVE TO LIFT NORTH ALONG THE
EAST COAST WED INTO WED NIGHT...BRINGING CHANCE OF SHOWERS/TSTMS.
BERMUDA HIGH TEMPORARILY REASSERTS ITSELF IN THE WAKE OF THIS WAVE
ON THU...BUT THEN YET ANOTHER COLD FRONT DROPS SOUTH TOWARD THE AREA
AND STALLS NEARBY FOR FRIDAY INTO SATURDAY. THE UPSHOT OF ALL THIS
IS A CONTINUATION OF WARM AND HUMID CONDITIONS...WITH CHANCES OF
CONVECTION ESPECIALLY IN THE AFTERNOON AND EARLY EVENING.
&&

.HYDROLOGY...FLASH FLOOD WATCH WAS ISSUED FOR MOST OF THE CWA EXCEPT
FAR EAST PORTION THROUGH TONIGHT. AREAL QPF OF 1-2 INCHES WITH LOCAL
AMOUNTS OF UP TO 4 INCHES WILL BE ENOUGH TO CAUSE FLASH FLOODING
ESPECIALLY GIVEN MOIST AIRMASS IN PLACE WITH PWAT NEAR 2 INCHES...
ANTECEDENT WET CONDITIONS IN NYC AND NORTHEAST NJ...AND POTENTIAL
FOR TRAINING STORMS GIVEN COLD FRONT ALIGNMENT WITH UPPER FLOW AND
MBE VECTORS DECREASING TO UNDER 10 KT AS LOW LEVEL JET STRENGTHENS
INTO THIS EVENING.

AFTER THIS...QUIET FOR THE SHORT TERM BUT WILL HAVE TO KEEP ANOTHER
CLOSE EYE ON APPROACHING SOUTHERN STREAM SHORTWAVE AND ASSOCIATED
WEAK WARM FRONT/FRONTAL WAVE ON WED...AND COLD FRONT STALLING NEAR
OR JUST NORTH OF THE AREA ON FRI/SAT.
&&

.AVIATION...GENERALLY MVFR CIGS/VSBY WITH MOIST SOUTHERLY FLOW
ACROSS THE REGION INTERACTING WITH A STALLED FRONTAL BOUNDARY ACROSS
THE LOWER HUDSON VALLEY AND A FAIRLY INTENSE WAVE OF LOW PRES MOVING
NE THROUGH THE AREA. FIRST BATCH OF SHRA/EMBEDDED TSRA HAVE PUSHED
THROUGH ALL BUT KGON WITH IFR CIGS/VSBY. A PERIOD OF VFR CIGS/VSBY
POSSIBLE ACROSS WESTERN SECTIONS THIS AFTERNOON AS A CLEAR SLOT
TRIES TO MOVE UP FROM MID-ATLANTIC. TSTM THREAT WILL BE INCREASING
IN RESPONSE TO THE DIABATIC HEATING LATE THIS AFTERNOON...ESPECIALLY
ACROSS NYC/NJ TERMINALS AND N&W. CONVECTION THIS AFTERNOON/EVENING
COULD PRODUCE SOME STRONG WINDS WITH 50+ KT WIND GUSTS AND HEAVY
RAINS MAIN THREAT...BUT LARGE HAIL AND EVEN ISOLATED TORNADOES ARE
POSSIBLE. EXPECT IFR/LIFR CONDITIONS IN ANY HEAVY SHRA/STORMS. LOW
MVFR/IFR CONDITIONS TONIGHT AS COLD FRONT CRAWLS THROUGH THE REGION.
IMPROVING CONDITIONS FROM LATE MORNING/EARLY AFTERNOON SUNDAY AS
COLD FRONT MOVES THROUGH WITH WNW LOW-LEVEL FLOW AND DRIER AIR
SLOWLY ADVECTING IN.
&&

.MARINE...WITH GRADIENT TIGHTENING OVER ZONES...BOTH WINDS AND SEAS
WILL CONTINUE TO INCREASE. DO NOT BELIEVE WINDS WILL REACH GALES
OVER EASTERN LONG ISLAND SOUND AND THEREFORE HAVE DOWNGRADED THIS TO
A SMALL CRAFT ADVISORY. WILL KEEP THE GALE UP FOR ONLY MY FAR
EASTERN OCEAN ZONE TONIGHT. DURING SUNDAY...BOTH WINDS AND SEAS WILL
SUBSIDE AS THE FRONT MOVES THROUGH AND THE PRESSURE GRADIENT RELAXES.

EXPECT FAIRLY WIDESPREAD CONVECTION THROUGHOUT THE REGION THROUGH
TONIGHT...SOME MAY BECOME SEVERE.
&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...FLASH FLOOD WATCH FOR CTZ005>007-009-010 UNTIL 6 AM SUNDAY.
NJ...FLASH FLOOD WATCH FOR NJZ002>006-011 UNTIL 6 AM SUNDAY.
NY...FLASH FLOOD WATCH FOR NYZ067>078-080 UNTIL 6 AM SUNDAY.
MARINE...SMALL CRAFT ADVISORY FOR ANZ330 FROM 6 PM SATURDAY TO 9 AM
     SUNDAY.
  ...SMALL CRAFT ADVISORY FOR ANZ335 FROM 8 PM SATURDAY TO 5 AM
     SUNDAY.
  ...GALE WARNING FOR ANZ350 FROM 11 PM SATURDAY TO 7 AM SUNDAY.
  ...SMALL CRAFT ADVISORY FOR ANZ350 UNTIL 11 PM SATURDAY.
  ...SMALL CRAFT ADVISORY FOR ANZ353 UNTIL 1 PM SUNDAY.
  ...SMALL CRAFT ADVISORY FOR ANZ355 UNTIL 9 AM SUNDAY.
&&

PUBLIC...GOODMAN/NV
HYDRO...GOODMAN
AVIATION...NV
RADAR...JST
UPPER AIR...TM
Hazardous weather outlook, Jul 22, 3:14 PM EDT, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE UPTON NY
314 PM EDT SAT JUL 22 2006

CTZ005>007-009-010-NJZ002>006-011-NYZ067>078-080-230930-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-
BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
314 PM EDT SAT JUL 22 2006

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...SEVERE THUNDERSTORM WATCH 636 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT
NUMEROUS SHOWERS AND EMBEDDED THUNDERSTORMS WILL MOVE ACROSS THE
REGION THROUGH THE NIGHT. SOME OF THESE STORMS MAY PRODUCE
DAMAGING WINDS AND HAIL INTO THIS EVENING. SOME WILL ALSO PRODUCE
VERY HEAVY RAIN CAPABLE OF CAUSING FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION HAS BEEN REQUESTED.

CTZ011-NYZ079-081-230930-
SOUTHERN MIDDLESEX-NORTHEASTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
314 PM EDT SAT JUL 22 2006

...SEVERE THUNDERSTORM WATCH 636 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
CONNECTICUT AND SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT
NUMEROUS SHOWERS AND EMBEDDED THUNDERSTORMS WILL MOVE ACROSS THE
REGION THROUGH THE NIGHT. SOME OF THESE STORMS MAY PRODUCE
DAMAGING WINDS AND HAIL INTO THIS EVENING. SOME WILL ALSO PRODUCE
HEAVY RAIN CAPABLE OF CAUSING MINOR FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION HAS BEEN REQUESTED.

CTZ008-012-230930-
NORTHERN NEW LONDON-SOUTHERN NEW LONDON-
314 PM EDT SAT JUL 22 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
CONNECTICUT.

.DAY ONE...THIS AFTERNOON AND TONIGHT
NUMEROUS SHOWERS AND EMBEDDED THUNDERSTORMS WILL MOVE ACROSS THE
REGION THROUGH THE NIGHT. SOME OF THESE STORMS MAY PRODUCE
GUSTY WINDS AND SMALL HAIL INTO THIS EVENING. SOME WILL ALSO
PRODUCE HEAVY RAIN CAPABLE OF CAUSING MINOR FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

ANZ350-230930-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
314 PM EDT SAT JUL 22 2006

...GALE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 7 AM EDT
SUNDAY...
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC
COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT
A GALE WARNING IS IN EFFECT AS SEAS WILL BUILD AND WINDS WILL
BEGIN TO GUST TO AROUND 35 KNOTS. IN ADDITION...NUMEROUS SHOWERS
AND EMBEDDED THUNDERSTORMS WILL MOVE ACROSS THE REGION THROUGH THE
NIGHT. SOME OF THESE STORMS MAY PRODUCE GUSTY WINDS AND SMALL HAIL
INTO THIS EVENING. SOME WILL ALSO PRODUCE HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
GALE FORCE WINDS VERY EARLY SUNDAY MORNING WILL DIMINISH AS HIGH
PRESSURE BUILDS IN FROM THE WEST. A SMALL CRAFT ADVISORY IS LIKELY
THROUGH MONDAY FOR SEAS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.

ANZ355-230930-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
314 PM EDT SAT JUL 22 2006

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM EDT SUNDAY...
...SEVERE THUNDERSTORM WATCH 636 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC
COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT
A SMALL CRAFT ADVISORY IS IN EFFECT AS SEAS WILL BUILD AND WINDS
WILL BEGIN TO GUST TO AROUND 30 KNOTS. IN ADDITION...NUMEROUS
SHOWERS AND EMBEDDED THUNDERSTORMS WILL MOVE ACROSS THE REGION
THROUGH THE NIGHT. SOME OF THESE STORMS MAY PRODUCE VERY STRONG
WINDS AND HAIL. SOME WILL ALSO PRODUCE HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
A SMALL CRAFT ADVISORY IS LIKELY TO REMAIN IN EFFECT INTO EARLY
SUNDAY MORNING...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT
THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.

ANZ353-230930-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
314 PM EDT SAT JUL 22 2006

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC
COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT
A SMALL CRAFT ADVISORY IS IN EFFECT AS SEAS WILL BUILD AND WINDS
WILL BEGIN TO GUST TO AROUND 30 KNOTS. IN ADDITION...NUMEROUS
SHOWERS AND EMBEDDED THUNDERSTORMS WILL MOVE ACROSS THE REGION
THROUGH THE NIGHT. SOME OF THESE STORMS MAY PRODUCE GUSTY WINDS
AND SMALL HAIL. SOME WILL ALSO PRODUCE HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
A SMALL CRAFT ADVISORY IS LIKELY TO REMAIN IN EFFECT THROUGH SUNDAY...
OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.

ANZ338-230930-
NEW YORK HARBOR-
314 PM EDT SAT JUL 22 2006

...SEVERE THUNDERSTORM WATCH 636 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC
COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT
NUMEROUS SHOWERS AND EMBEDDED THUNDERSTORMS WILL MOVE ACROSS THE
REGION THROUGH THE NIGHT. SOME OF THESE STORMS MAY PRODUCE VERY
STRONG WINDS AND HAIL. SOME WILL ALSO PRODUCE HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.

ANZ330-230930-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
314 PM EDT SAT JUL 22 2006

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 9 AM
EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC
COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT
A SMALL CRAFT ADVISORY IS IN EFFECT AS WINDS WILL BEGIN TO GUST
TO AROUND 30 KNOTS. IN ADDITION...NUMEROUS SHOWERS AND EMBEDDED
THUNDERSTORMS WILL MOVE ACROSS THE REGION THROUGH THE NIGHT. SOME
OF THESE STORMS MAY PRODUCE GUSTY WINDS AND SMALL HAIL. SOME WILL
ALSO PRODUCE HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
A SMALL CRAFT ADVISORY MAY CONTINUE INTO EARLY SUNDAY MORNING...
OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.

ANZ335-230930-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
314 PM EDT SAT JUL 22 2006

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 5 AM
EDT SUNDAY...
...SEVERE THUNDERSTORM WATCH 636 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC
COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT
A SMALL CRAFT ADVISORY IS IN EFFECT AS WINDS WILL BEGIN TO GUST
TO AROUND 25 KNOTS. IN ADDITION...NUMEROUS SHOWERS AND EMBEDDED
THUNDERSTORMS WILL MOVE ACROSS THE REGION THROUGH THE NIGHT. SOME
OF THESE STORMS MAY PRODUCE VERY STRONG WINDS AND HAIL. SOME WILL
ALSO PRODUCE HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.

In the hours before

Special weather statement, Jul 22, 2:42 PM EDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
242 PM EDT SAT JUL 22 2006

NYZ067-221915-
ORANGE-
242 PM EDT SAT JUL 22 2006

...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS IN
SOUTHERN ORANGE COUNTY...

AT 239 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WARWICK...AND MOVING NORTHEAST AT 25 MPH.

THIS STORM WILL BE...
  NEAR MONROE BY 300 PM.
  NEAR HARRIMAN BY 305 PM.
  NEAR WEST POINT BY 315 PM.

RESIDENTS OF SOUTHERN ORANGE COUNTY...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

WINDS UP TO 40 MPH ARE CURRENTLY EXPECTED WITH THIS STORM.

TORRENTIAL RAIN IS ALSO OCCURRING AND ROADWAYS WILL QUICKLY
EXPERIENCE PONDING.

JST
Special weather statement, Jul 22, 2:45 PM EDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
245 PM EDT SAT JUL 22 2006

NJZ002-221900-
WESTERN PASSAIC-
245 PM EDT SAT JUL 22 2006

THE STRONG THUNDERSTORMS HAVE MOVED INTO SOUTHERN ORANGE AT THIS
TIME. ADDITIONAL STRONG TO SEVERE THUNDERSTORMS ARE LIKELY LATER
THIS AFTERNOON AS SEVERE THUNDERSTORM AND FLASH FLOOD WATCHES
REMAINS IN EFFECT. CONTINUE TO MONITOR THE WEATHER CLOSELY FOR
POSSIBLE WARNINGS.

JST
Special weather statement, Jul 22, 3:10 PM EDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
310 PM EDT SAT JUL 22 2006

NJZ002-004-005-222015-
EASTERN PASSAIC-ESSEX-WESTERN PASSAIC-
310 PM EDT SAT JUL 22 2006

...SPECIAL WEATHER STATEMENT FOR STRONG THUNDERSTORMS EXPECTED TO
MOVE INTO ESSEX AND PASSAIC COUNTIES BY 4 PM...

AT 309 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT NEW THUNDERSTORMS WERE AGAIN DEVELOPING OVER WESTERN MORRIS
COUNTY AND NORTHWESTERN HUNTERDON COUNTIES. THE THUNDERSTORMS WERE
MOVING NORTHEAST AT 25 MPH.

PEOPLE IN NORTHWESTERN ESSEX AS WELL AS SOUTHERN AND CENTRAL PASSAIC
COUNTIES...INCLUDING THE CITIES OF BUTLER...BLOOMINGDALE...POMPTON
LAKES...FAIRFIELD...CALDWELL AND WAYNE...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

SEVERE THUNDERSTORM AND FLASH FLOOD WATCHES REMAINS IN EFFECT.
CONTINUE TO MONITOR THE WEATHER CLOSELY FOR POSSIBLE WARNINGS.

JST
Special weather statement, Jul 22, 4:21 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
421 PM EDT SAT JUL 22 2006

NJZ003-004-222230-
BERGEN-EASTERN PASSAIC-
421 PM EDT SAT JUL 22 2006

AT 309 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THUNDERSTORMS WERE LOCATED OVER MORRIS COUNTY MOVING
NORTHEAST AT 25 MPH.

THESE THUNDERSTORMS ARE PRODUCING HEAVY RAINS...GUSTY WINDS AND
POSSIBLY SOME SMALL HAIL. THE HEAVY RAIN MAY CAUSE SOME MINOR
FLOODING OF ROADWAYS AND IN POOR DRAINAGE AREAS.

SEVERE THUNDERSTORM AND FLASH FLOOD WATCHES REMAINS IN EFFECT.
CONTINUE TO MONITOR THE WEATHER CLOSELY FOR POSSIBLE WARNINGS.
Special weather statement, Jul 22, 4:49 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
449 PM EDT SAT JUL 22 2006

NYZ074-075-222130-
KINGS (BROOKLYN)-RICHMOND (STATEN IS.)-
449 PM EDT SAT JUL 22 2006

...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR KINGS
AND RICHMOND COUNTIES...

AT 446 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PERTH AMBOY...AND MOVING NORTHEAST AT 25
MPH.

THIS STORM WILL BE...
  NEAR HUGUENOT BY 500 PM.
  NEAR TODT HILL BY 510 PM.
  NEAR BAY RIDGE BY 520 PM.
  NEAR FLATBUSH BY 530 PM.

WINDS IN EXCESS OF 40 MPH AND LOCALLY HEAVY RAINFALL CAPABLE OF
PRODUCING PONDING OF WATER ON ROADWAYS...AND POSSIBLE FLOODING OF
LOW LYING AND POOR DRAINAGE AREAS...ARE EXPECTED WITH THIS STORM.

MALOIT
Special weather statement, Jul 22, 4:58 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
458 PM EDT SAT JUL 22 2006

CTZ009-NYZ071-073-222145-
BRONX-SOUTHERN FAIRFIELD-SOUTHERN WESTCHESTER-
458 PM EDT SAT JUL 22 2006

...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR
BRONX...FAIRFIELD AND WESTCHESTER COUNTIES...

AT 454 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BERGENFIELD...AND MOVING NORTHEAST AT 30
MPH.

THIS STORM WILL BE...
  NEAR YONKERS BY 505 PM.
  NEAR NEW ROCHELLE BY 510 PM.
  NEAR SCARSDALE BY 515 PM.
  NEAR HARRISON BY 520 PM.
  NEAR PORT CHESTER BY 525 PM.
  NEAR STAMFORD BY 535 PM.

WINDS IN EXCESS OF 45 MPH...SMALL HAIL...AND LOCALLY HEAVY RAINFALL
CAPABLE OF PRODUCING PONDING OF WATER ON ROADWAYS...AND POSSIBLE
FLOODING OF LOW LYING AND POOR DRAINAGE AREAS...ARE EXPECTED WITH
THIS STORM.

MALOIT

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 1:12 PM EDTFlash Flood WatchOKXHudson, Passaic7 hr
Jul 22, 5:34 PM EDTFlash Flood WarningOKXBergen116 min

Nearby

Flash Flood Warnings in New Jersey, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.